| Model Number |
900PT561 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the autofill chamber as part of the 900pt561 heated breathing tube and chamber kit was found damaged at the dome of the chamber before use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.Product background: the autofill chamber as part of 900pt561 heated breathing tube and chamber kit is a component designed for use with the airvo 2 humidification series to provide nasal high flow (nhf) therapy.Air and oxygen are blown from the airvo 2 into the humidification chamber within which water is heated by a heater plate.The gases become humidified in the chamber and then pass into a heated breathing tube, then to the patient interface.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.
Additional Manufacturer Narrative
(b)(4).Corrected data: g3, g6, h2, h6.Product background: the autofill chamber as part of 900pt561 heated breathing tube and chamber kit is a component designed for use with the airvo 2 humidification series to provide nasal high flow (nhf) therapy.Air and oxygen are blown from the airvo 2 into the humidification chamber within which water is heated by a heater plate.The gases become humidified in the chamber and then pass into a heated breathing tube, then to the patient interface.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint autofill chamber was received at the fisher & paykel healthcare (f&p) regional office in china for investigation, where it was visually inspected by a trained f&p service technician.The device was then disposed of.F&p's investigation is based on the information provided by the f&p service technician, information provided by the healthcare facility, previous investigations of similar complaints, and f&p's knowledge of the product.Results: inspection of the returned autofill chamber revealed a crack in the chamber dome and a dent in the chamber base.The crack in the chamber dome was located between the chamber port and the maximum water level line.A white stress mark was observed extending from the end of the crack at the maximum water level line on the chamber dome to the chamber base.Conclusion: f&p are unable to determine the exact cause of the damage to the autofill chamber.F&p's investigation indicates that the damage was due to mechanical stress.The stress source was unable to be identified.Every autofill chamber is pressure tested following the manufacturing process to check for any leaks present in the chamber.Any chamber that fails this test is rejected.The subject chamber would have met the required specification at the time of production.The user instructions that accompany the 900pt561 heated breathing tube and chamber kit with nebulizer adapter (if applicable) state the following: "do not use the autofill chamber if it has been dropped or been allowed to run dry as this could lead to the chamber over-filling." "do not use the autofill chamber if the water level rises above the maximum water level line as this may lead to water entering the patient's airway." "for single patient use only.Reuse may result in transmission of infectious substances.Attempting to reprocess will result in degradation of materials and render the product defective." "avoid contact with chemicals, cleaning agents, or hand sanitizers.".
Event or Problem Description